Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 38, NWS Mobile, AL

November 23, 2011

NWS Mobile, AL issued this small craft advisory at Nov 23, 2011, 9:52 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 9:52 PM CST (03:52 UTC)
Expired
Nov 24, 2011, 9:00 AM CST
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WHUS74 KMOB 240352
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
952 PM CST WED NOV 23 2011

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT AND EARLY THURSDAY...

.A HIGH PASSING NORTH WILL BRING MODERATE OFFSHORE WINDS STRENGTHEN
TONIGHT THEN EASE THURSDAY. 

GMZ630-650-655-670-675-241200-
/O.NEW.KMOB.SC.Y.0038.111124T0352Z-111124T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
952 PM CST WED NOV 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WINDS: NORTH AROUND 20 KNOTS AND GUSTY.

* SEAS: 4 TO 6 FEET NEAR SHORE...6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
897 
WHUS74 KMOB 241209
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
609 AM CST THU NOV 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST...

.STRONG HIGH PRESSURE PASSING NORTH OF THE AREA WILL RESULT IN STRONG
OFFSHORE WINDS SUBSIDING LATER THIS MORNING.

GMZ630-650-655-670-675-241500-
/O.CON.KMOB.SC.Y.0038.000000T0000Z-111124T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
609 AM CST THU NOV 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTH AROUND 20 KNOTS AND GUSTY SUBSIDING TO AROUND 15 KNOTS
  THIS MORNING.

* SEAS: 3 TO 4 FEET NEAR SHORE...4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 5:44 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Nov 23, 5:44 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CST WED NOV 23 2011

.AVIATION UPDATE...VFR THROUGH PERIOD WITH MINIMAL WIND.

**************************PREVIOUS*************************

.SHORT TERM /TONIGHT THROUGH THANKSGIVING/...WITH THE PASSAGE OF THE
COLD FRONT...EXPECT TRANQUIL WEATHER TO DOMINATE THROUGH THE SHORT-
TERM PERIOD. WEAK COLD AIR ADVECTION HAS DOMINATED THE AIRMASS THAT
HAS PUSHED THROUGH...KEEPING TEMPERATURES NEAR AVERAGE. OVERNIGHT
TEMPERATURES ARE EXPECTED TO BE ABOUT AVERAGE WITH UPPER 40S TO LOW
50S ALONG THE COAST AND LOWER 40S INLAND...WITH A FEW POCKETS OF
UPPER 30S IN THE TRADITIONALLY COLDER LOW-LYING DRAINAGE AREAS.
THANKSGIVING HIGH TEMPERATURES ARE EXPECTED TO RANGE BETWEEN THE
UPPER 60S ALONG THE IMMEDIATE COAST TO THE LOWER 70S INLAND WITH
CLEAR TO PARTLY CLOUDY SKIES THROUGHOUT THE PERIOD. 01/JC

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE NEXT WEATHER MAKER WILL
BE A LONGWAVE TROUGH FORECAST TO AFFECT THE AREA BY LATER IN THE
WEEKEND. MEDIUM-RANGE MODELS HAVE BEGUN TO ALIGN THEMSELVES SHOWING A
CLOSED SYSTEM WITH AN UNSEASONABLY COLD UPPER LOW AND ASSOCIATED
TROUGH ACROSS THE EASTERN THIRD OF THE UNITED STATES BY SUNDAY. THE
LATEST ECMWF RUN IS SLOWER IN ADVANCING THE SYSTEM AS COMPARED TO
OTHER MODELS...BUT FEEL THAT THIS IS AN INCORRECT SOLUTION BASED ON
INITIAL CONDITIONS. THEREFORE...AM INCLINED TO LEAN ON THE GFS
SOLUTION AT THIS TIME AND FORECAST THE GREATEST CHANCES FOR
PRECIPITATION SATURDAY NIGHT AND SUNDAY.

NONE OF THE MODEL GUIDANCE OR POINT FORECAST SOUNDINGS SHOW DEEP
INSTABILITY PROFILES AS THE SYSTEM APPROACHES FROM THE WEST.  THIS
CAN BE ATTRIBUTED TO THE LACK OF DEEP SOUTHERLY RETURN FLOW UNTIL
THE ARRIVAL OF THE COLD FRONT. UNLIKE THE LAST SYSTEM WHERE DEEP
MOISTURE PERSISTED FOR DAYS...ANY MOISTURE RETURN WILL BE
SHORT-LIVED AND INSTABILITY WILL BE LIMITED. THEREFORE...WHILE
THUNDERSTORMS ARE FORECAST...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED WITH THIS SYSTEM.

EXPECT MUCH COOLER TEMPERATURES IN THE WAKE OF THE SYSTEM...WITH
TEMPERATURES EXPECTED TO BE IN THE 30S SUNDAY NIGHT ACROSS MUCH OF
THE AREA AND ARE NOT EXPECTED TO GET ABOVE THE UPPER 50S BY MONDAY.
01/JC

&&

.MARINE...AS THE FRONT WHICH WORKED ITS WAY OVER THE AREA THIS
MORNING CONTINUING SOUTH OF THE AREA...A SURFACE HIGH WILL PASS
NORTH OF THE AREA TONIGHT THROUGH THURSDAY. THIS EASTWARD PASSAGE
WILL MEAN A SHIFT IN WIND DIRECTION TO EAST FOR THURSDAY. THE
EASTWARD SHIFT WILL SLOW-DOWN FOR THURSDAY NIGHT INTO FRIDAY
NIGHT...BUT BY SATURDAY MORNING...A SOUTHEAST FLOW WILL BE PRESENT
OVER THE AREA. GUIDANCE IS ADVERTISING AN OVERNIGHT INCREASE IN WIND
MAGNITUDE DUE TO ISENTROPIC DOWNGLIDE TONIGHT...ALONG WITH AN
INCREASED PRESSURE GRADIENT OVER THE UNPROTECTED WATERS FOR THURSDAY
THROUGH FRIDAY. NOT QUITE SMALL CRAFT LEVELS...BUT EXERCISE CAUTION
LEVELS. EVEN WITH A SWITCH IN THE LOW LEVEL WINDS SATURDAY...AN
APPROACHING COLD FRONT WILL KEEP THE GRADIENT TIGHT ENOUGH FOR
EXERCISE CAUTION LEVEL WINDS SATURDAY INTO SATURDAY NIGHT. GUIDANCE
IS ADVERTISING THE FRONT CROSSING AREA COASTAL WATERS SATURDAY NIGHT
INTO SUNDAY MORNING...BRINGING MODERATE TO STRONG OFFSHORE FLOW INTO
THE BEGINNING OF THE COMING WEEK.

&&

.FIRE WEATHER...FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE A
CONCERN THROUGH SATURDAY AS LIGHT WINDS AND FAIR WEATHER CONDITIONS
PREVAIL THROUGH FRIDAY NIGHT AND PRECIPITATION CHANCES INCREASE FOR
SATURDAY. WHILE LOW-LEVEL MOISTURE WILL SLOWLY DRY OUT THROUGH
FRIDAY...THIS TREND WILL BE EPHEMERAL BEFORE INCREASING ON SATURDAY.
A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION SATURDAY
EVENING AND SUNDAY. AS IT DOES SO...EXPECT STRONG NORTHERLY
WINDS...COLDER TEMPERATURES...AND MUCH DRIER AIR BEHIND THE FRONT.
THIS MAY RESULT IN FIRE WEATHER CONDITIONS DETERIORATING BY THE EARLY
PART OF NEXT WEEK.

&&

.CLIMATE...AVERAGE HIGH TEMPERATURES FOR THIS TIME OF YEAR RANGE
FROM 68 DEGREES FOR A DAY TIME HIGH IN MOBILE AND PENSACOLA AND UPPER
40S FOR NIGHT TIME LOWS.

EXPECT TEMPERATURES TO REMAIN CLOSE TO AVERAGE VALUES THROUGH
THANKSGIVING.  TEMPERATURES WILL BEGIN TO SLIGHTLY INCREASE OVER
AVERAGE VALUES FRIDAY AND SATURDAY WITH THE APPROACH OF THE COLD
FRONT AND DROP SIGNIFICANTLY BELOW NORMAL VALUES BY SUNDAY. EXPECT
THE COLDEST TEMPERATURES TO OCCUR SUNDAY NIGHT BEFORE A GRADUAL
WARMING TREND OCCURS.

EVEN WITH THE RAIN THAT OCCURRED TUESDAY...MOBILE REMAINS 2.23
INCHES BELOW NORMAL PRECIPITATION FOR THE MONTH OF NOVEMBER AND
12.54 INCHES BELOW NORMAL FOR THE YEAR WITH AN ANNUAL TOTAL TO DATE
OF 57.06 INCHES OF PRECIPITATION.

PENSACOLA MEANWHILE REMAINS 2.44 INCHES BELOW NORMAL PRECIPITATION
FOR THE MONTH OF NOVEMBER AND 19.23 INCHES BELOW NORMAL FOR THE YEAR
WITH AN ANNUAL TOTAL TO DATE OF 59.32 INCHES OF PRECIPITATION.

SEE THE BHMCLIMOB AND BHMCLIPNS PRODUCTS FOR ADDITIONAL CLIMATE
INFORMATION. THESE PRODUCTS CAN BE FOUND ON OUR WEB PAGE AT
HTTP://WWW.NWS.NOAA.GOV/CLIMATE/INDEX.PHP?WFO=MOB /LOWER CASE/. ONCE
THE PAGE LOADS...SELECT THE DAILY CLIMATE REPORTS FOR EITHER MOBILE
OR PENSACOLA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  70  47  72 /  00  00  00  00
PENSACOLA   49  71  49  69 /  00  00  00  00
DESTIN      51  69  50  68 /  00  00  00  00
EVERGREEN   41  70  38  72 /  00  00  00  00
WAYNESBORO  41  71  38  71 /  00  00  00  00
CAMDEN      41  71  39  70 /  00  00  00  00
CRESTVIEW   42  71  37  72 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Nov 23, 8:07 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
807 AM CST WED NOV 23 2011

GMZ650-655-670-675-241415-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
807 AM CST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG WINDS MAY CREATE HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR HAZARDOUS BOATING CONDITIONS INCREASES THIS
WEEKEND WHEN STRONGER WINDS ARE ANTICIPATED AS A STRONG COLD FRONT
MOVES THROUGH THE MARINE AREA. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-241415-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
WAYNE-PERRY-GREENE-STONE-GEORGE-
807 AM CST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:31 PM CSTSmall Craft AdvisoryMOB15 hr

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.